Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 147, NWS Huntsville, AL

May 26, 2011DeKalb County, Jackson County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at May 26, 2011, 12:37 PM CDT for DeKalb County, Jackson County, Alabama. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 12:37 PM CDT (17:37 UTC)
Expired
May 26, 2011, 1:15 PM CDT
In force
38 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 50 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:45 PM CDTHAIL 0.25Powell, AL
May 26, 1:00 PM CDTHAIL 1.75Sylvania, AL
May 26, 1:16 PM CDTHAIL 1.75Ider, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 9:15 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
1.8
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WUUS54 KHUN 261737
SVRHUN
ALC049-071-261815-
/O.NEW.KHUN.SV.W.0147.110526T1737Z-110526T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 115 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POWELL...OR ABOUT NEAR RAINSVILLE...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SYLVANIA...
  HENAGAR...ROSALIE...
  HAMMONDVILLE...VALLEY HEAD...
  BEATY CROSSROADS...IDER...
  SULPHER SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3439 8596 3455 8606 3480 8557 3456 8552
TIME...MOT...LOC 1737Z 239DEG 30KT 3452 8592

$$
SS
2 follow-up statements
463 
WWUS54 KHUN 261752
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT THU MAY 26 2011

ALC049-071-261815-
/O.CON.KHUN.SV.W.0147.000000T0000Z-110526T1815Z/
JACKSON AL-DEKALB AL-
1252 PM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHERN DEKALB AND SOUTH CENTRAL JACKSON COUNTIES...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR SYLVANIA...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HENAGAR...HAMMONDVILLE...SULPHER SPRINGS...BEATY CROSSROADS...VALLEY
HEAD...MENTONE AND IDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3448 8593 3457 8600 3480 8557 3459 8553
TIME...MOT...LOC 1752Z 240DEG 24KT 3457 8584

$$

BCC
654 
WWUS54 KHUN 261806
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
106 PM CDT THU MAY 26 2011

ALC049-071-261815-
/O.CON.KHUN.SV.W.0147.000000T0000Z-110526T1815Z/
JACKSON AL-DEKALB AL-
106 PM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHEASTERN DEKALB AND SOUTHEASTERN JACKSON COUNTIES...

AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR HENAGAR...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHER
SPRINGS...BEATY CROSSROADS...IDER AND HAMMONDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3454 8586 3462 8590 3480 8557 3459 8553
TIME...MOT...LOC 1806Z 240DEG 24KT 3461 8574

$$

BCC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:35 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 26, 9:35 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CDT THU MAY 26 2011

.UPDATE...MORNING UPDATE
&&

.DISCUSSION...SVR TSTM WATCH 379 HAS BEEN ISSUED FOR MOST OF N CNTRL
AND NE AL...ALONG WITH FRANKLIN CO TN. THE SVR WATCH IS IN EFFECT
THROUGH 5 PM...ALTHOUGH THE WATCH MAY BE ABLE TO BE CANCELLED EARLY
ONCE THE LINE CLEARS THE AREA TO THE E AND NO ADDITIONAL CONVECTION
DEVELOPS ALONG/AHEAD OF THE LINE. FORTUNATELY...THIS LINE DOES NOT
APPEAR QUITE AS STRONG AS THE EARLY MORNING SQ LINE. ALTHOUGH GIVEN
THE AMOUNT OF BULK SHEAR IN PLACE COUPLED WITH INCREASING SFC-BASED
INSTABILITY...AN ISOLATED TORNADO CAN NOT BE RULED OUT IN THE WATCH
AREA...ALTHOUGH THE PROB IS QUITE LOW. RAIN CHANCES WERE INCREASED
SLIGHTLY AS WELL IN THE WATCH AREA...WITH MOST/IF NOT ALL OF THE
CONVECTIVE ACTIVITY XPCTED TO MOVE OUT OF THE AREA THIS EVENING AS
THE COLD FRONT BEGINS TO ADVANCE EWD. NO OTHER CHANGES WERE MADE TO
THE ONGOING FORECAST AT THIS POINT.
&&

.AVIATION...A LINE OF SHOWERS AND THUNDERSTORMS...DESPITE SOME BACK
BUILDING RECENTLY...SHOULD PUSH EAST OF THE MSL TERMINAL BY 12Z.
HOWEVER...A LINE OF SHOWERS AND THUNDERSTORMS WILL STILL BE OVER OR
NEAR THE HSV TERMINAL BETWEEN 12 AND 13Z BASED ON RADAR TRENDS. THIS
WILL KEEP MVFR TO IFR CIGS OR VSBYS IN THE FORECAST DURING THIS
TIME. SW WINDS AROUND 15 KTS WITH GUSTS TO AROUND 20 KTS WILL OCCUR
THROUGH MUCH OF THE DAY. EXPECT A FRONT TO APPROACH BOTH LOCATIONS
BETWEEN 20 AND 24Z TODAY. THIS WILL PRODUCE ANOTHER ROUND OF
TSRA...BETWEEN 22Z AND 24Z AT MSL AND BETWEEN 00Z AND 03Z AT HSV
TERMINALS. THIS WILL AGAIN LOWER VSBYS OR CIGS TO MVFR OR IFR
CRITERIA. THE PASSAGE OF THE FRONT WILL SWITCH WINDS TO THE NW BY
03Z AT BOTH TERMINALS. PUT IN MVFR VSBYS FOR FOG DEVELOPMENT FRIDAY
MORNING.
&&

.PREVIOUS DISCUSSION...CURRENT WATER VAPOR SATELLITE IMAGERY
INDICATES THAT AN UPPER LOW OVER CENTRAL MISSOURI IS PROGRESSING
SLOWLY EASTWARD AND SHOULD CONTINUE TO FILL AS IT APPROACHES THE
MISSOURI-ILLINOIS BORDER LATER THIS MORNING. A WEAKENING SURFACE LOW
ASSOCIATED WITH THIS FEATURE WILL LIKEWISE LIFT NORTHEASTWARD ALONG
AND NORTH OF THE OHIO RIVER THROUGH THE MORNING. THE REMNANTS OF
NUMEROUS SHOWERS AND THUNDERSTORMS -- WHICH DEVELOPED YESTERDAY
ALONG A LOW-LEVEL TROUGH/CONFLUENCE AXIS EXTENDING SOUTHWARD FROM
THE SURFACE LOW --CONTINUE TO PROGRESS EASTWARD THROUGH THE LOWER
TENNESSEE VALLEY...WITH LINGERING SHOWERS/STORMS POSSIBLE FOR THE
REMAINDER OF THE MORNING. MODELS ARE IN GENERAL AGREEMENT THAT THE
MISSISSIPPI VALLEY UPPER LOW AND ASSOCIATED SURFACE CYCLONE WILL
BOTH CONTINUE TO WEAKEN AS THEY EJECT NORTHEASTWARD OVER THE OHIO
VALLEY AND TOWARD THE SOUTHEASTERN GREAT LAKES REGION THROUGHOUT THE
DAY TODAY. ANOTHER EPISODE OF CONVECTION IS EXPECTED TO DEVELOP AS
THE TRAILING SURFACE TROUGH AXIS ADVANCES EASTWARD ACROSS THE
REGION...WITH THIS MOST LIKELY TO OCCUR DURING THE AFTERNOON HOURS.
OVERALL...MODELS SUGGEST A LOWER AREAL COVERAGE OF THUNDERSTORMS
THIS AFTERNOON...WHICH SEEMS PLAUSIBLE AS EXTENSIVE CLOUDS AND
LINGERING OUTFLOW AIR FROM THE CURRENT PRECIPITATION SHOULD LIMIT
DESTABILIZATION TO SOME EXTENT...AND PWAT VALUES ARE ONLY FORECAST
TO RECOVER INTO THE 1.2-1.3 INCH RANGE. DESPITE THIS...POINT
FORECAST SOUNDINGS FROM THE NAM/GFS/UKMET/ECMWF ALL INDICATE STEEP
MID-LEVEL LAPSE RATES AND SOUTHWESTERLY UNIDIRECTIONAL WIND PROFILES
INCREASING TO 35-45 KNOTS ALOFT...WHICH WILL SUPPORT A THREAT FOR
LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST UPDRAFTS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY
EVENING HOURS ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST
AREA...BUT THE GREATEST FOCUS FOR PRECIPITATION BEYOND THIS POINT
SHOULD SHIFT TO THE SOUTH AND EAST OF THE LOCAL AREA...AS THE LOW AND
MID-LEVEL TROUGHS DRIFT EASTWARD TOWARD THE SOUTHERN APPALACHIANS AND
BECOME MORE DIFFUSE. THE COMBINATION OF LIGHT NORTHWEST WINDS...
CLEARING SKIES...AND LINGERING BOUNDARY LAYER MOISTURE WILL LIKELY
RESULT IN AREAS OF MIST/FOG DEVELOPING OVERNIGHT. BY FRIDAY...WEAK
SHORTWAVE RIDGING ALOFT WILL BUILD OVER THE AREA DOWNSTREAM FROM AN
UPPER LOW SPREADING EAST-NORTHEASTWARD ACROSS THE NORTHERN PLAINS...
AND THIS WILL LEAD TO DRY WEATHER CONDITIONS. HIGH TEMPERATURES MAY
ACTUALLY BE A FEW DEGREES COOLER...IN REGIME DOMINATED BY MORNING
CLOUDS AND LIGHT NORTHWEST FLOW AS SURFACE RIDGE AXIS SHIFTS EASTWARD
ACROSS THE OHIO/TENNESSEE VALLEYS. MODELS INDICATE THAT THE MID-LEVEL
ANTICYCLONE WILL BECOME EVEN MORE ESTABLISHED FROM FRIDAY NIGHT INTO
SATURDAY NIGHT...AS ANOTHER UPPER LOW MOVES ONSHORE ALONG THE PACIFIC
COAST AND BEGINS TO DIG SOUTHEASTWARD OVER THE GREAT BASIN. THIS WILL
RESULT IN A CONTINUATION OF DRY WEATHER AND WARMER TEMPERATURES...
ESPECIALLY AS WINDS RETURN FROM THE SOUTHEAST IN RESPONSE TO A
DEEPENING LEE CYCLONE OVER THE SOUTHERN HIGH PLAINS.

A DRY AND VERY WARM WEATHER PATTERN STILL APPEARS TO BE IN STORE FOR
THE TENNESSEE VALLEY THROUGHOUT THE REMAINDER OF THE EXTENDED
FORECAST PERIOD...ALTHOUGH A SUBSTANTIAL AMOUNT OF UNCERTAINTY EXISTS
BETWEEN THE GFS/ECMWF REGARDING THE STRENGTH OF THE MID-LEVEL HIGH
OVER NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE. DURING THE PERIOD
FROM SUNDAY THROUGH WEDNESDAY...THE GFS MAINTAINS STRONGER MID-LEVEL
RIDGING OVER THE AREA...AS THE PREVIOUSLY MENTIONED GREAT BASIN UPPER
LOW BEGINS TO PIVOT NORTHEASTWARD ACROSS THE NORTHERN ROCKIES/PLAINS.
THE ECMWF...ON THE OTHER HAND...DEVELOPS A WEAK CUTOFF UPPER LOW OVER
FLORIDA AND ADJACENT PORTIONS OF THE EASTERN GULF...BEFORE
RETROGRADING THIS FEATURE TO THE SOUTHWEST. THE ONLY REAL EFFECT THAT
THIS FEATURE MAY HAVE IS TO INCREASE CLOUD COVER AND REDUCE HIGH
TEMPERATURES SOMEWHAT DURING THE UPCOMING WARM PERIOD...BUT WILL
GENERALLY NOT DEVIATE MUCH FROM MEXMOS TEMPERATURE GUIDANCE DURING
THE EXTENDED PERIOD. NEEDLESS TO SAY...RAIN CHANCES WILL BE VERY
LOW...AND MAY ONLY INCREASE SLIGHTLY WITH THE PASSAGE OF A WEAK COOL
FRONT LATE NEXT WEEK.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATE...09
AVIATION...20
DISCUSSION...DD
Hazardous weather outlook, May 26, 5:36 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 AM CDT THU MAY 26 2011

ALZ001>010-016-TNZ076-096-097-271015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
536 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE PORTION OF THE
FORECAST AREA ALONG AND EAST OF A LINE EXTENDING FROM LYNCHBURG
TENNESSEE...TO HUNTSVILLE AND CULLMAN. A FEW STORMS IN THIS REGION
MAY BE SEVERE...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON...
WITH LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND
LIGHTING STRIKES BEING THE PRIMARY THREATS.

OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY FOR THE
REMAINDER OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THIS ACTIVITY.
THUNDERSTORM CHANCES WILL LINGER ACROSS THE SOUTHEAST PORTION OF THE
REGION THROUGH EARLY THIS EVENING.

AS SKIES BEGIN TO CLEAR WITH THE PASSAGE OF A WEAK COLD FRONT...
PATCHY FOG MAY DEVELOP ACROSS MOST OF THE AREA BY EARLY FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE FROM LATE MORNING THROUGH LATE AFTERNOON.

70/DD

In the hours before

Local storm report, May 26, 11:23 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1123 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     HAIL             2 SW HUNTSVILLE         34.71N 86.61W
05/26/2011  E0.88 INCH       MADISON            AL   TRAINED SPOTTER

            AT BOB WALLACE AND TRIANA IN HUNTSVILLE.

&&

JS
Special weather statement, May 26, 11:35 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1135 AM CDT THU MAY 26 2011

ALZ009-261715-
JACKSON-
1135 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 1215 PM
CDT...

AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PRINCETON...OR 15 MILES EAST OF MOORES
MILL...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ESTILLFORK.
  HYTOP...JERICHO.
  BASS.
  RUSSELL CAVE NATIONAL MONUMENT...LONG ISLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3498 8617 3498 8583 3499 8563 3476 8630
      3489 8631
TIME...MOT...LOC 1636Z 241DEG 30KT 3484 8623

SS
Special weather statement, May 26, 11:40 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1140 AM CDT THU MAY 26 2011

ALZ006-008-009-261730-
JACKSON-MADISON-MARSHALL-
1140 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST JACKSON...SOUTHEAST
MADISON AND MARSHALL COUNTIES UNTIL 1230 PM CDT...

AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PAINT ROCK...OR 17 MILES SOUTHEAST OF
HUNTSVILLE...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WOODVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3472 8628 3460 8616 3449 8637 3465 8648
TIME...MOT...LOC 1640Z 241DEG 30KT 3462 8632

SS
Local storm report, May 26, 11:54 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1154 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     HAIL             2 WNW NEW HOPE          34.55N 86.45W
05/26/2011  E0.75 INCH       MADISON            AL   CO-OP OBSERVER

&&

JS
Local storm report, May 26, 11:57 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1157 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     HAIL             2 W WOODVILLE           34.63N 86.31W
05/26/2011  E1.00 INCH       JACKSON            AL   PUBLIC

            COUNTY RD 5 AND HWY 72

&&

JS
Local storm report, May 26, 12:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     HAIL             SE SCOTTSBORO           34.67N 86.03W
05/26/2011  E1.00 INCH       JACKSON            AL   TRAINED SPOTTER

            AT SCOTT ST AND COLLEGE ST

&&

JS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:17 PM CDTSpecial Weather StatementHUNColbert28 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale31 min
May 25, 10:46 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence44 min
May 25, 10:54 PM CDTSevere Thunderstorm WarningHUNLauderdale21 min
May 25, 11:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale19 min
May 25, 11:25 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone, Madison and 1 more50 min
May 25, 11:33 PM CDTTornado WarningHUNLauderdale, Limestone27 min
May 26, 12:02 AM CDTTornado WarningHUNLimestone, Madison13 min
May 26, 12:10 AM CDTSevere Thunderstorm WarningHUNJackson, Limestone, Madison, Morgan35 min
May 26, 12:21 AM CDTSpecial Weather StatementHUNMorgan24 min
May 26, 12:46 AM CDTSevere Thunderstorm WarningHUNJackson29 min
May 26, 12:47 AM CDTHigh Wind WarningHUNDeKalb, Jackson, Marshall101 min
May 26, 12:50 AM CDTSpecial Weather StatementHUNMorgan25 min
May 26, 1:18 AM CDTSpecial Weather StatementHUNCullman, Marshall27 min
May 26, 1:44 AM CDTSpecial Weather StatementHUNDeKalb, Jackson, Marshall31 min
May 26, 2:14 AM CDTSpecial Weather StatementHUNCullman46 min
May 26, 2:58 AM CDTSpecial Weather StatementHUNCullman, Marshall47 min
May 26, 3:38 AM CDTSpecial Weather StatementHUNDeKalb, Marshall52 min
May 26, 3:46 AM CDTSpecial Weather StatementHUNCullman44 min
May 26, 3:51 AM CDTSpecial Weather StatementHUNLauderdale39 min
May 26, 4:06 AM CDTSpecial Weather StatementHUNFranklin39 min
May 26, 4:30 AM CDTSpecial Weather StatementHUNColbert, Franklin30 min
May 26, 4:32 AM CDTSpecial Weather StatementHUNLauderdale28 min
May 26, 4:43 AM CDTSpecial Weather StatementHUNLauderdale32 min
May 26, 4:55 AM CDTSpecial Weather StatementHUNFranklin50 min
May 26, 5:19 AM CDTSpecial Weather StatementHUNLawrence, Limestone41 min
May 26, 5:39 AM CDTSpecial Weather StatementHUNLimestone, Madison51 min
May 26, 5:53 AM CDTSpecial Weather StatementHUNLimestone37 min
May 26, 6:29 AM CDTSpecial Weather StatementHUNMadison46 min
May 26, 6:37 AM CDTSpecial Weather StatementHUNFranklin23 min
May 26, 7:38 AM CDTSpecial Weather StatementHUNLawrence67 min
May 26, 8:16 AM CDTSpecial Weather StatementHUNMadison44 min
May 26, 8:44 AM CDTFlash Flood WarningHUNLawrence2 hr
May 26, 9:17 AM CDTSpecial Weather StatementHUNLawrence43 min
May 26, 9:55 AM CDTSpecial Weather StatementHUNMorgan50 min
May 26, 10:53 AM CDTSpecial Weather StatementHUNMadison37 min
May 26, 11:10 AM CDTSpecial Weather StatementHUNJackson65 min
May 26, 11:35 AM CDTSpecial Weather StatementHUNJackson40 min
May 26, 11:40 AM CDTSpecial Weather StatementHUNMadison50 min
May 26, 12:08 PM CDTSevere Thunderstorm WarningHUNJackson39 min
May 26, 1:14 PM CDTSevere Thunderstorm WarningHUNDeKalb16 min
May 26, 1:57 PM CDTSpecial Weather StatementHUNDeKalb, Marshall48 min
May 26, 2:19 PM CDTSevere Thunderstorm WarningHUNDeKalb41 min
May 26, 3:39 PM CDTSpecial Weather StatementHUNJackson36 min
May 26, 4:16 PM CDTSpecial Weather StatementHUNMarshall29 min
May 26, 4:40 PM CDTSpecial Weather StatementHUNDeKalb, Marshall50 min
May 26, 5:23 PM CDTSpecial Weather StatementHUNDeKalb52 min
May 26, 5:35 PM CDTSpecial Weather StatementHUNMarshall40 min
May 26, 6:10 PM CDTSpecial Weather StatementHUNJackson50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.